MAUDE Adverse Event Report: ARTHREX, INC. GUIDEWIRE, 1.6MM, 4MM BEVELED FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. GUIDEWIRE, 1.6MM, 4MM BEVELED FT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number GUIDEWIRE, 1.6MM, 4MM BEVELED FT
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that a ar-8741-15 guidewire snapped.This occurred during a case, with no patient effect reported.No additional information provided.
 
Additional Manufacturer Narrative
Since the complaint device was not returned, a physical evaluation of the device was not performed.However, the complaint allegation is not confirmed without the device being returned or any photos provided.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.
 
Event or Problem Description
Additional information provided on 01/05/2023, it was reported that a mis bunion case took place on (b)(6) 2022.The device snapped at the junction of the wire driver.The fragments were retrieved, and a different k-wire was used to complete the case.The patient had average bone quality.

Brand Name
GUIDEWIRE, 1.6MM, 4MM BEVELED FT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16223209
Report Number1220246-2023-06144
Device Sequence Number12413685
Product Code LXH
UDI-Device Identifier00888867362376
UDI-Public00888867362376
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDEWIRE, 1.6MM, 4MM BEVELED FT
Device Catalogue NumberAR-8741-15
Device Lot Number1139856
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown